Alert archive / Mississippi / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Feb 19, 2019, 1:06 PM CST for Webster County, Mississippi. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2019, 1:06 PM CST (19:06 UTC)
- Expired
- Feb 19, 2019, 2:30 PM CST
- In force
- 84 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Webster County, MS
The radar
The Columbus AFB radar (KGWX), 92 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
972
WGUS54 KJAN 191906
FFWJAN
MSC155-192030-
/O.NEW.KJAN.FF.W.0002.190219T1906Z-190219T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
106 PM CST TUE FEB 19 2019
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Central Webster County in north central Mississippi...
* Until 230 PM CST.
* At 105 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two to three inches of
rain have already fallen. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
Eupora, Mathiston, Bellefontaine, Embry, Clarkson and Walthall.
Additional rainfall amounts of one to two are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3372 8911 3354 8910 3353 8914 3353 8922
3352 8923 3352 8926 3350 8932 3348 8933
3346 8942 3372 8939
$$
DBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 19, 12:04 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Feb 19, 12:04 PM CST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1204 PM CST Tue Feb 19 2019
.UPDATE...
Updated for 18Z aviation discussion
&&
.AVIATION...
18Z TAF discussion:
An area of showers and thunderstorms extends across the northern
portions of the area this morning and is bringing MVFR/IFR
conditions to GLH/GWO/GTR. This area of storms will continue to
move north this afternoon, with mainly isolated to scattered
showers possible into the evening hours. Expect Widespread
MVFR/IFR ceilings to prevail at all sites into tonight. A cold
front will move into the area early on Wednesday and this will
bring another round of showers and storms to all TAF sites. Gusty
east winds will become more southeasterly later this afternoon,
and eventually swing around to the Southwest early on Wednesday,
as the front moves into the area./15/
&&
.DISCUSSION...
Axis of thunderstorms is continuing to work its way north this
morning. There have been a few reports of small hail with some of
the stronger storms. Hi-res models suggest this axis of storms
will continue to move north, with the bulk of the activity moving
north of the area by early afternoon. Isolated to scattered
showers will continue to be possible through the afternoon into
the evening hours. Temperatures will remain cool this afternoon,
ranging from the upper 40s in the north to around 60 in the south.
Made a few adjustments, but for the most part the forecast is on
track this morning. /15/
Prior discussion below:
Today and Tonight:
Heavy rainfall is expected across the northern portions of the
CWA today and tonight with a few severe storms possible across the
southern two thirds of the CWA after midnight. Local radars
showed light rain across much of our CWA early this morning which
was helping to moisten our airmass but our airmass remains rather
cool with temperatures ranging from the upper 30s north to upper
40s south. Our temperatures will warm through the day and continue
warming through tonight as a low pressure system moves into our
area. Early morning surface analysis had a large 1038mb high
sprawled across the southern Great Lakes region and a rather weak
1012mb surface low east of the south Texas coast. A shortwave
trough will track east today and move over the Southern Plains
tonight. This will support the western Gulf surface low tracking
north and deepening through tonight. WAA will strengthen today
over our region ahead of the surface low that is expected to move
over the western portions of our CWA after midnight tonight. This
increasing WAA will lead to more widespread rain across our CWA
but the focus of heaviest rainfall is expected to shift north
through the day. Our PWATs wl start out below an inch this morning
but gusty east to southeast low level winds and an 850mb wind
increasing to 50kts by afternoon will work to increase deep
moisture back into our region. It may take most of this evening
but, lower 60F surface dew points and inch and a half PWATs are
expected to move back into at least the southern half of our CWA
by midnight. As the surface low moves into our CWA after midnight
a few storms may become severe across the southern half of our
CWA. Damaging wind gusts look to be the main threat but quarter
size hail will be possible and a tornado or two cannot be ruled
out. Locally heavy rainfall will also accompany the storms that
will continue into Wednesday. /22/
Wednesday through Monday:
The marginal risk for severe thunderstorms will continue through
late morning and early afternoon on Wednesday, as the front pushes
east across our area. The daytime threat (after 6 AM), will be
mainly for areas along and east of Interstate 55, and south of a
line from roughly Carthage, MS to Scooba, MS. Forecast MLCAPE
values approaching 750-1000 J/kg ahead of the front during the
morning and early afternoon will support surface based convection,
and sufficient deep layer shear will be in place to keep
convection organized through the early afternoon as the line exits
our area. The main threat during the daytime will continue to be
damaging wind gusts and the possibility for a few tornadoes.
The threat for heavy rain will take a short break following the
cold front's passage on Wednesday, but as the front stalls out
along the Gulf Coast and begins to retreat northward Thursday into
Friday, chances for heavy rain return to our forecast area.
Currently expect highest rain totals from Thursday through Friday
to be centered over far northeast Louisiana, far southeast
Arkansas, and the MS Delta areas where an additional 1 to 2 inches
of rain could occur. Depending on how this first round or two of
heavy rain play out, these areas could see an additional flash
flood threat to round out the week.
Continued warm air advection Friday through Saturday will set the
stage for a warm and stormy Saturday for much of the forecast
area. Will continue to advertise a Slight risk areas north and
west of a line from near Natchez to Jackson to Starkville. Areas
to the south and east may still see some strong to severe
thunderstorms on Saturday, but forcing will be weaker as a passing
shortwave pulls away to the north. As this potential event is
still several days away, please stay tuned for updates to the
forecast. Convective rain rates could result in locally heavy
downpours, but at this time the Saturday system looks to move
through too quickly to result in any additional widespread
flooding concern in our area. /NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 56 55 66 48 / 76 98 100 64
Meridian 56 55 70 53 / 70 80 100 84
Vicksburg 57 56 62 46 / 95 98 90 28
Hattiesburg 61 60 74 58 / 51 72 95 84
Natchez 59 58 63 49 / 84 95 92 57
Greenville 48 47 57 40 / 95 98 67 14
Greenwood 52 51 61 43 / 89 98 96 18
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Wednesday afternoon for MSZ018-019-
025>042.
LA...Flash Flood Watch through Wednesday afternoon for LAZ007>009.
AR...Flash Flood Watch through Wednesday afternoon for ARZ074-075.
&&
15Hazardous weather outlook, Feb 19, 5:23 AM CST, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 523 AM CST Tue Feb 19 2019 ARZ074-075-MSZ018-019-025>039-201130- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington- Humphreys-Holmes-Attala-Winston-Noxubee- 523 AM CST Tue Feb 19 2019 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, east central Mississippi, and north central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight Showers and thunderstorms producing heavy rainfall today and tonight will likely result in areas of flash flooding, and some roads could be flooded or closed. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms producing heavy rainfall will continue the threat for flash flooding and river flooding through Wednesday afternoon, especially for locations in northern Mississippi, far southeast Arkansas, and far northeast Louisiana. Additional rounds of heavy rainfall through the weekend may result in further flash flooding concerns as well as continued river flooding on area streams and rivers. Many rivers will likely approach minor to moderate flood stages by this weekend. (https://www.weather.gov/images/jan/graphicast/1.png) Severe thunderstorms are possible on Saturday, especially across northeast Louisiana, southeast Arkansas and areas in Mississippi north and west of the Natchez Trace corridor. This potential weather event is still several days away, so be sure to stay tuned for updates to the forecast. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday through Saturday night. LAZ007>009-MSZ040-041-201130- Morehouse-West Carroll-East Carroll-Issaquena-Sharkey- 523 AM CST Tue Feb 19 2019 This hazardous weather outlook is for portions of northeast Louisiana, and west central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Showers and thunderstorms producing heavy rainfall today and tonight will likely result in areas of flash flooding, and some roads could be flooded or closed. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) Isolated severe thunderstorms will be possible late tonight through early Wednesday afternoon across northeast Louisiana and portions of central and southern Mississippi. The primary hazard with any severe thunderstorms will be damaging wind gusts, but hail up to the size of quarters and a few tornadoes cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms producing heavy rainfall will continue the threat for flash flooding and river flooding through Wednesday afternoon, especially for locations in northern Mississippi, far southeast Arkansas, and far northeast Louisiana. Additional rounds of heavy rainfall through the weekend may result in further flash flooding concerns as well as continued river flooding on area streams and rivers. Many rivers will likely approach minor to moderate flood stages by this weekend. (https://www.weather.gov/images/jan/graphicast/1.png) Severe thunderstorms are possible on Saturday, especially across northeast Louisiana, southeast Arkansas and areas in Mississippi north and west of the Natchez Trace corridor. This potential weather event is still several days away, so be sure to stay tuned for updates to the forecast. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Wednesday and Saturday through Saturday night. LAZ015-016-023>026-MSZ042>066-072>074-201130- Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Yazoo- Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton- Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson- Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 523 AM CST Tue Feb 19 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today through Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Showers and thunderstorms producing locally heavy rain today and tonight will result in possible flash flooding, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/1.png) Isolated severe thunderstorms will be possible late tonight through early Wednesday afternoon across northeast Louisiana and portions of central and southern Mississippi. The primary hazard with any severe thunderstorms will be damaging wind gusts, but hail up to the size of quarters and a few tornadoes cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms producing heavy rainfall will continue the threat for flash flooding and river flooding through Wednesday afternoon, especially for locations in northern Mississippi, far southeast Arkansas, and far northeast Louisiana. Additional rounds of heavy rainfall through the weekend may result in further flash flooding concerns as well as continued river flooding on area streams and rivers. Many rivers will likely approach minor to moderate flood stages by this weekend. (https://www.weather.gov/images/jan/graphicast/1.png) Severe thunderstorms are possible on Saturday, especially across northeast Louisiana, southeast Arkansas and areas in Mississippi north and west of the Natchez Trace corridor. This potential weather event is still several days away, so be sure to stay tuned for updates to the forecast. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Wednesday and Saturday through Saturday night. NF && ...HAZARD LEGEND... *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Feb 19, 7:07 AM CST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
707 AM CST TUE FEB 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 AM HAIL 3 NE COLLINS 31.66N 89.51W
02/19/2019 E0.25 INCH COVINGTON MS PUBLIC
&&
AWLocal storm report, Feb 19, 8:09 AM CST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
809 AM CST TUE FEB 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 AM HAIL COLLINS 31.64N 89.56W
02/19/2019 E0.88 INCH COVINGTON MS BROADCAST MEDIA
&&
AWSpecial weather statement, Feb 19, 8:11 AM CST, 4 hours 55 minutes before
Special Weather Statement National Weather Service Jackson MS 811 AM CST TUE FEB 19 2019 MSZ046-052-191445- Kemper MS-Lauderdale MS- 811 AM CST TUE FEB 19 2019 ...A STRONG THUNDERSTORM WILL AFFECT KEMPER AND NORTHWESTERN LAUDERDALE COUNTIES UNTIL 845 AM CST... At 810 AM CST, Meteorologists were tracking a strong thunderstorm near Herbert Springs, or 15 miles west of Meridian Station, moving northeast at 65 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Damascus and Prismatic around 815 AM CST. Liberty and Bluff Springs around 820 AM CST. De Kalb around 825 AM CST. Other locations impacted by this storm include Scooba. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3239 8891 3275 8891 3293 8836 3260 8841 TIME...MOT...LOC 1410Z 217DEG 58KT 3260 8888 DB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 5:19 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones | 26 min |
| Feb 19, 5:57 AM CST | Special Weather Statement | JAN | Yazoo | 33 min |
| Feb 19, 8:11 AM CST | Special Weather Statement | JAN | Kemper | 34 min |
| Feb 19, 8:15 AM CST | River Flood Warning | JAN | Noxubee | 9 days |
| Feb 19, 9:09 AM CST | River Flood Warning | JAN | Leake | 18 days |
| Feb 19, 9:09 AM CST | River Flood Warning | JAN | Leake | 5 days |
| Feb 19, 9:09 AM CST | River Flood Warning | JAN | Attala | 48 hr |
| Feb 19, 9:09 AM CST | River Flood Warning | JAN | Leake | 6 days |
| Feb 19, 9:52 AM CST | River Flood Warning | JAN | Hinds, Warren | 23 days |
| Feb 19, 11:32 AM CST | River Flood Warning | JAN | Jones | 71 hr |
| Feb 19, 2:50 PM CST | Special Weather Statement | JAN | Lauderdale | 25 min |
| Feb 19, 3:18 PM CST | Areal Flood Warning | JAN | Webster | 6 hr |
| Feb 19, 4:34 PM CST | Special Weather Statement | JAN | Clay, Lowndes, Oktibbeha | 26 min |
Nearby
Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.